It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Addiction & Recovery Message Board


Addiction & Recovery Board Index


Lilla
I'm not sure if some of your tinnitus (the medical term for ringing in the ears) will go away, but I am guessing that much of it is permenant. I know from experience as I abused Vicodin, and Percocet for many years and have the same problem. However, I can tell you that one of the factors (and there were many) that got me clean was the fear of going deaf. Many people who have abused painkillers - mostly Vicodin - have lost some, if not all of their hearing. Limbaugh is a great example as when he went suddenly and completey deaf a few years ago, no one really knew the cause. But now that he has admitted to abusing a tremendous amount of pain meds, it all makes perfect sense. I have known of many people that have ringing in the ears due to these drugs, but - and I know this is going to sound trite - be glad that is all you have. One guy I read about was doing up to 100 Vicodin a day for a few months and woke up one morning completely deaf. He had to get a cochlear implant and can only hear in one ear now and that is about 30%.

Unfortunately, much of the hearing problems I know about related to opiate abuse are permenant and might get worse even after stopping using. A new study just came out suggesting that even regular use of painkilling opiate drugs (like 1 or 2 every 4-6 hours) for a length of time can cause severe tinnitus or moderate to severe hearing loss.

I hope this helps out. I know that it is just another factor that helps me fight this disease and stay sober every day. Good luck and take care.





All times are GMT -7. The time now is 11:47 AM.





© 2020 MH Sub I, LLC dba Internet Brands. All rights reserved.
Do not copy or redistribute in any form!